# SDR 20010525CW005

- Difficulty date: May 25, 2001
- Submitted: May 25, 2001
- Operation: General aviation
- Aircraft: N5335K
- Make and model: Navion L-17B
- Aircraft serial: NAV42235B
- System (JASC): 2710 · Aileron Control System
- Part: Control Cable
- Part number: 145520101
- Condition: Frayed
- Location: Aileron
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

UPON REMOVAL OF CABLES, FOUND FRAYED SECTION LOCATED JUST OUTBOARD OF THE AILERON ROLLERS (MID-WING ABOVE THE MAIN LANDING GEAR TRUNION).  PROBABLE CAUSES INCLUDE ENVIRONMENTAL DAMAGE, TIME, AND INADEQUATE MAINTENCE OF ROLLERS.  ROLLERS IN THIS AREA OF THIS AIRCRAFT WERE FROZEN.  CABLES HAD BEEN COATED WITH GREASE IN THIS AREA OVER THE YEARS AND FORMED A SEMI-HARD SHELL WHICH COULD HAVE TRAPPED MOISTURE LEADING TO THE DAMAGE.  RECOMMENDATIONS ARE TO MAINTAIN CABLES AND ROLLERS PROPERLY ESPECIALLY IN HARD TO REACH AREAS, AND THAT CABLES HAVE A FINITE LIFETIME.
